Adalimumab-Associated Sensory Neuropathy in a Young Patient With Spondyloarthritis: A Complication of Anti-tumor Necrosis Factor Therapy

Read full text
Authors: Sushma Konnepati, Vaibhav Ingle, Akash Pawar, Firoz A. Kalam Khan, Agrata Sharma
Cited by: 1
References: 11

Abstract

Demyelinating neurological diseases are important contraindications to initiating anti-tumor necrosis factor (TNF) biologic therapy; however, these agents can also rarely induce demyelinating conditions, including neuropathies. This immunological breakdown induced by anti-TNF drugs is a class effect and may be reversible upon discontinuation of the drug. In this report, the authors have presented an anti-TNF-induced neuropathy in an ankylosing spondylitis patient that reversed on drug discontinuation. With more frequent clinical use of anti-TNF drugs, especially with the advent of biosimilars, their association with demyelinating diseases may become more discernible. Reintroduction of the above medicines in the given scenario is not advisable. Host factors predisposing to the above adverse effect need more research.

Fields of Study & Subjects

Peripheral Neuropathies and Disorders Multiple Sclerosis Research Studies Spondyloarthritis Studies and Treatments

Publication details

Journal / source
Cureus
Publisher
Springer Science and Business Media LLC
Volume
18
Issue
1
Pages
e100885–e100885
Publication date
5 January 2026
Language
EN